Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 124, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 6, 2019, 6:58 PM EDT for 4 counties in Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 6:58 PM EDT (22:58 UTC)
- Expired
- Jul 6, 2019, 7:34 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 130 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246
WUUS51 KCLE 062258
SVRCLE
OHC095-123-143-173-062345-
/O.NEW.KCLE.SV.W.0124.190706T2258Z-190706T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
658 PM EDT Sat Jul 6 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Western Sandusky County in northwestern Ohio...
Northeastern Wood County in northwestern Ohio...
North central Lucas County in northwestern Ohio...
* Until 745 PM EDT.
* At 657 PM EDT, a severe thunderstorm was located over Northwood, or
10 miles south of Temperance, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Bowling Green, Oregon, Rossford, Northwood, Gibsonburg, Genoa,
Woodville, Walbridge, Pemberville, Millbury, Luckey, Bradner,
Wayne, Clay Center, Helena, Harbor View and Stony Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4167 8358 4170 8340 4131 8326 4129 8363
TIME...MOT...LOC 2257Z 352DEG 17KT 4162 8351
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Saunders3 follow-up statements
232
WWUS51 KCLE 062312
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
712 PM EDT Sat Jul 6 2019
OHC095-062322-
/O.CAN.KCLE.SV.W.0124.000000T0000Z-190706T2345Z/
Lucas OH-
712 PM EDT Sat Jul 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LUCAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4159 8356 4159 8337 4131 8326 4129 8363
TIME...MOT...LOC 2312Z 352DEG 17KT 4155 8350
$$
OHC123-143-173-062345-
/O.CON.KCLE.SV.W.0124.000000T0000Z-190706T2345Z/
Ottawa OH-Sandusky OH-Wood OH-
712 PM EDT Sat Jul 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR OTTAWA...WESTERN SANDUSKY AND NORTHEASTERN WOOD COUNTIES...
At 712 PM EDT, a severe thunderstorm was located near Northwood, or
14 miles northeast of Bowling Green, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Bowling Green, Rossford, Gibsonburg, Genoa, Woodville, Walbridge,
Pemberville, Millbury, Luckey, Bradner, Wayne, Clay Center, Helena
and Stony Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4159 8356 4159 8337 4131 8326 4129 8363
TIME...MOT...LOC 2312Z 352DEG 17KT 4155 8350
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Saunders976
WWUS51 KCLE 062330
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
730 PM EDT Sat Jul 6 2019
OHC123-062339-
/O.CAN.KCLE.SV.W.0124.000000T0000Z-190706T2345Z/
Ottawa OH-
730 PM EDT Sat Jul 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4148 8359 4151 8342 4131 8331 4129 8363
TIME...MOT...LOC 2329Z 357DEG 20KT 4143 8351
$$
OHC143-173-062345-
/O.CON.KCLE.SV.W.0124.000000T0000Z-190706T2345Z/
Sandusky OH-Wood OH-
730 PM EDT Sat Jul 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WEST CENTRAL SANDUSKY AND EAST CENTRAL WOOD COUNTIES...
At 729 PM EDT, a severe thunderstorm was located 7 miles west of
Woodville, or 8 miles northeast of Bowling Green, moving south at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Bowling Green, Pemberville, Luckey, Bradner and Wayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4148 8359 4151 8342 4131 8331 4129 8363
TIME...MOT...LOC 2329Z 357DEG 20KT 4143 8351
HAIL...0.75IN
WIND...60MPH
$$
Saunders833
WWUS51 KCLE 062334
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
734 PM EDT Sat Jul 6 2019
OHC143-173-062344-
/O.CAN.KCLE.SV.W.0124.000000T0000Z-190706T2345Z/
Sandusky OH-Wood OH-
734 PM EDT Sat Jul 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SANDUSKY AND EAST
CENTRAL WOOD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4148 8359 4151 8342 4131 8331 4129 8363
TIME...MOT...LOC 2333Z 352DEG 17KT 4141 8351
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:28 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 3:28 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
328 PM EDT Sat Jul 6 2019
.SYNOPSIS...
A cold front just to the north of Lake Erie will move south
of the region by early evening. High pressure will build in
from the north Sunday and will continue to dominate our weather
into the first half of the week.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
Warm moist tropical airmass across the region this afternoon
with convection widespread across the area. While downbursts
are possible with the stronger storms, the main threat through
the remainder of the afternoon and early evening will be heavy
rain and possible flooding with training storms. To our north a
weak cold front extended across from southern lower MI to just
north of Lake Erie. This front will drop across the area late
this afternoon and early evening and will be a focus for
additional thunderstorms. Will have likely to categorical pops
for much of the area through the evening. Late evening and
overnight thunderstorms should weaken and drop south with the
cold front. By midnight will have much of the area slight chance
or less. Sunday, models have weak low pressure across
southeastern OH along the front and high pressure across the
upper lakes. There will also be a weak surface trough north-
northwest from the low into the area and this may be the focus
for additional convection Sunday afternoon. Brought chance pops
a bit further north into the area from the southeast Sunday
afternoon. Also, will also keep the lakeshore flood watch as is
for the western basin. Given the high to our north and low
pressure in the lower Ohio Valley the northeast flow will likely
result in high water on the west end. Sunday night will keep
the forecast dry as the high builds in. Highs Sunday will be
mostly in the lower 80s.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
The short term period begins with a large area of surface high
pressure over the Great Lakes region, which is expected to linger
over the area through Tuesday. As a result, expect most sunny skies
with high temperatures in the upper 70s to low 80s and low
temperatures near 60 Monday night and mid 60s on Tuesday night. With
a low pressure gradient in place, winds should be rather light
except for near lakeshore communities when the lake breeze is
active. Since the high pressure originates from the arctic regions of
Canada, the air mass it is associated with will be quite a bit drier
that what we have experienced the past week, with dew points in the
50s on Monday and low 60s on Tuesday. Surface high pressure slowly
moves to the mid-Atlantic on Wednesday, allowing southerly warm
advection to set up on Wednesday, raising temperatures into the
upper 80s and dew points back into the upper 60s. This means there
will be a fair amount of instability to help with thunderstorm
development. However, there isn't a great forcing mechanism, so it
will likely only be isolated to scattered thunderstorms around.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
By Wednesday night, a strong upper level trough, at least for this
time of year, will be moving southeast through the upper Great Lakes
region. A surface low and associated cold front will move through
the local area late Wednesday night into Thursday morning. There is
some decent deep layer shear associated with this, so if there is
enough instability, there could be a good chance for a line of
thunderstorms with isolated severe weather with this. High pressure
expected to move back into the region on Thursday and Friday with
with a warm but drier air mass. Saturday is a little more uncertain
but no strong signal for any weather system, so sticking with
seasonal conditions.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
Cold front will drop south across the area this afternoon.
Expect widespread showers and thunderstorms to develop across
the area this afternoon along and ahead of the boundary.
Conditions will be VFR outside of convection but IFR in weather.
Stronger storms could develop gusts of 25 to 35 knots this
afternoon. Thunderstorms dissipate this evening however post
cold front, models develop MVFR CIGS overnight with areas of fog
which will take conditions to MVFR and IFR. Drier air expected
Sunday. Could see lingering MVFR through the morning, however
the afternoon should be VFR.
OUTLOOK...Non-VFR possible Wednesday.
&&
.MARINE...
A cold front is expected to move south across the lake this evening,
shifting winds to a 10 to 15 knot northerly wind. Following the
front, high pressure will build in front the west, resulting in
winds shifting more towards the northeast and strengthening to 15 to
20 knots by Sunday morning and continuing through Sunday afternoon.
Waves will increase to 3 to 5 feet for all areas east of the
islands. Small Craft Advisory will likely be needed for several
hours from late Sunday morning into Sunday evening. Northeasterly
flow will continue into Monday and Tuesday, though should be weaker
than Sunday's conditions. Winds will become variable by the middle
of next week. A slightly stronger low pressure system and front will
move across the Great Lakes Region Wednesday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Watch from late tonight through Sunday evening
for OHZ003-007>009.
PA...None.
MARINE...None.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...TK
MARINE...SaundersHazardous weather outlook, Jul 6, 4:23 AM EDT, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 423 AM EDT Sat Jul 6 2019 OHZ003-007>009-070830- Lucas-Ottawa-Sandusky-Erie- 423 AM EDT Sat Jul 6 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-010>014-017>023-027>033-036>038-047-089-PAZ001>003-070830- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 423 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms today will be capable of producing locally heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-070830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 423 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 1:12 PM EDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
112 PM EDT Sat Jul 6 2019
OHZ003-006-017-061845-
Wood-Hancock-Lucas-
112 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOOD...NORTHERN HANCOCK
AND LUCAS COUNTIES...
At 110 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Morenci to near Defiance.
Movement was east at 25 mph and should move into the western portion
of the counties by 2pm.
Winds in excess of 40 mph and locally heavy rain are possible with
these storms.
Locations impacted include...
Findlay, Bowling Green, Fostoria, Swanton, Perrysburg, Oregon,
Sylvania, Rossford, Waterville, Northwood, Whitehouse, North
Baltimore, Holland, McComb, Weston, Arcadia, Van Buren, Maumee,
Ottawa Hills and Walbridge.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4172 8388 4173 8346 4173 8345 4172 8347
4169 8343 4169 8335 4171 8334 4164 8323
4163 8318 4174 8311 4162 8318 4162 8342
4111 8342 4105 8344 4105 8366 4108 8388
TIME...MOT...LOC 1710Z 273DEG 20KT 4176 8407 4123 8442
KingSpecial weather statement, Jul 6, 6:31 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
631 PM EDT Sat Jul 6 2019
OHZ003-006>008-062315-
Wood-Ottawa-Sandusky-Lucas-
631 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHWESTERN
SANDUSKY...NORTHEASTERN WOOD AND NORTH CENTRAL LUCAS COUNTIES...
At 630 PM EDT, a strong thunderstorm was located near Temperance,
moving south at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Perrysburg, Oregon, Rossford, Northwood, Genoa, Woodville, Maumee,
Ottawa Hills, Walbridge, Pemberville, Millbury, Haskins, Luckey,
Harbor View and Stony Ridge.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4173 8367 4173 8345 4172 8347 4171 8346
4171 8345 4170 8346 4169 8344 4170 8344
4169 8343 4169 8340 4142 8335 4141 8371
TIME...MOT...LOC 2230Z 358DEG 17KT 4173 8354
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:43 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 47 min |
| Jul 5, 9:18 PM EDT | Areal Flood Advisory | CLE | Ottawa, Sandusky | 4 hr |
| Jul 6, 2:44 AM EDT | Lakeshore Flood Watch | CLE | Erie, Lucas, Ottawa, Sandusky | 22 hr |
| Jul 6, 1:12 PM EDT | Special Weather Statement | CLE | Lucas, Wood | 93 min |
| Jul 6, 3:10 PM EDT | Areal Flood Advisory | CLE | Sandusky | 3 hr |
| Jul 6, 3:15 PM EDT | Special Marine Warning | CLE | 67 min | |
| Jul 6, 3:48 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 42 min |
| Jul 6, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 21 min |
| Jul 6, 4:13 PM EDT | Areal Flood Advisory | CLE | Crawford, Wyandot | 4 hr |
| Jul 6, 4:36 PM EDT | Areal Flood Advisory | CLE | Crawford, Huron, Richland | 4 hr |
| Jul 6, 4:50 PM EDT | Areal Flood Advisory | CLE | Marion | 4 hr |
| Jul 6, 6:31 PM EDT | Special Weather Statement | CLE | Lucas | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.